Alert archive / Kansas / Flash Flood Warnings in 1999

Flash Flood Warning 18, NWS Wichita, KS

June 19, 1999Harvey County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 19, 1999, 2:30 AM CDT for Harvey County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 1999, 2:30 AM CDT (07:30 UTC)
Expired
Jun 19, 1999, 6:00 AM CDT
In force
4 hr
Issued by
NWS Wichita, KS
Area
Whole counties

County Harvey County, KS

The radar

The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 1999-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 1999-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KICT 190731
FFWICT
KSC079-191100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
230 AM CDT SAT JUN 19 1999

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS

* UNTIL 600 AM CDT

* AT 219 AM CDT 911 COMMUNICATIONS CENTER REPORTED THAT 2.71 INCHES 
OF RAIN HAS FALLEN IN NEWTON SINCE MIDNIGHT. THERE IS CONSIDERABLE 
LOW LAND FLOODING ALONG WITH STREET FLOODING. 

THE RAIN HAS NOW LET UP A BIT...BUT IS STILL EXPECTED THROUGH THE 
NIGHT-TIME HOURS. RUNOFF FROM ALL THIS RAIN WILL ONLY MAKE MATTERS 
WORSE AND RESULT IN WIDESPREAD STREET FLOODING ALONG WITH FLOODING 
OF CREEKS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS 
ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE 
SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

ELDER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 9:36 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 18, 9:36 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT FRI JUN 18 1999

AREAS OF RA/TSRA BECMG MORE NUMEROUS ACROSS CWA ONCE AGAIN.  WILL
UPDATE ZFP TO REMOVE TIME QUALIFIERS CONCERNING PRECIPITATION.
TEMPERATURES ALREADY IN LOWER 60S BUT WITH DWPTS THERE AS WELL AND
STEADY WORDING CURRENTLY IN FCST LOOKS GOOD.  NO OTHER CHGS PLANNED.

.ICT...NONE.

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:51 AM CDTFlash Flood WarningICTHarvey4 hr

Nearby

Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.